Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 169, NWS Denver/Boulder, CO

August 15, 2015Elbert County, Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 15, 2015, 8:51 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2015, 8:51 PM MDT (02:51 UTC)
Expired
Aug 15, 2015, 9:15 PM MDT
In force
24 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Elbert County, CO, Lincoln County, CO

The radar

The Pueblo radar (KPUX), 41 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
3571 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

135 
WUUS55 KBOU 160251
SVRBOU
COC039-073-160315-
/O.NEW.KBOU.SV.W.0169.150816T0251Z-150816T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
851 PM MDT SAT AUG 15 2015

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO...
  SOUTHWESTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 915 PM MDT

* AT 851 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
  OF RUSH...OR 31 MILES SOUTHWEST OF LIMON...MOVING SOUTHEAST AT 10
  MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  KUTCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3876 10405 3877 10406 3895 10405 3894 10384
      3872 10387 3872 10405
TIME...MOT...LOC 0251Z 295DEG 7KT 3888 10400 

HAIL...1.25IN
WIND...<50MPH

$$

RPK
1 follow-up statement
581 
WWUS55 KBOU 160315
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
915 PM MDT SAT AUG 15 2015

COC039-073-160324-
/O.EXP.KBOU.SV.W.0169.000000T0000Z-150816T0315Z/
ELBERT CO-LINCOLN CO-
915 PM MDT SAT AUG 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ELBERT AND
SOUTHWESTERN LINCOLN COUNTIES WILL EXPIRE AT 915 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3876 10405 3877 10406 3895 10405 3894 10384
      3872 10387 3872 10405
TIME...MOT...LOC 0310Z 295DEG 7KT 3888 10400 

$$

RPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 8:40 PM MDT, 11 minutes earlier.

Area forecast discussion, Aug 15, 8:40 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
840 PM MDT SAT AUG 15 2015

.UPDATE...
ISSUED AT 831 PM MDT SAT AUG 15 2015

CONVECTION FAIRLY WELL BEHAVED THIS EVENING AND SUSPECT THAT MOST
OF IT WILL BE WRAPPED UP BY OR SHORTLY AFTER MIDNIGHT. HEAVY RAIN
LOOKS TO BE THE BIGGEST THREAT FROM THE REMAINING ACTIVITY OVER
THE SOUTHEASTERN REACHES OF THE CWA.

LATEST NWP GUIDANCE SUPPORTS A MID-MORNING FRONTAL PASSAGE AT
DENVER WHICH SHOULD KEEP TEMPERATURES ACROSS THE PLAINS A BIT MORE
BEARABLE THAN THOSE OF TODAY. ANOTHER ROUND OF CONVECTION IS AGAIN
EXPECTED WITH LITTLE IN THE WAY OF ANY SUBSTANTIAL CHANGES TO THE
GOING FORECAST.

LOOKING WITH ANTICIPATION TO FORECAST COOLER CONDITIONS ON
MONDAY.

&&

.SHORT TERM...(THIS AFTERNOON THROUGH SUNDAY)
ISSUED AT 355 AM MDT SAT AUG 15 2015

ANOTHER SHORTWAVE DISTURBANCE BARELY VISIBLE ON LATEST H2O
VAPOR SATL IMAGERY NOW OVER SWRN WY/NWRN CO. 18Z RAP13 MODELS
SHOW THIS FEATURE ROTATING AROUND THE TOP OF THE UPPER RIDGE AND
OVER NERN CO BY THIS EVENING. NEXT...A SFC TROF/CONVERGENCE ZONE
EXTENDS SW-NE ACRS THE SERN CORNER OF THE FCST AREA AT THIS HOUR.
LATEST RAP13 RUN INDICATES SFC BASED CAPE UP AROUND A 1000 J/KG
AND STEEP LAPSE RATES ACRS WELD/ LOGAN/MORGAN COUNTIES WHERE SCTD
T-STORMS HAVE ALREADY FORMED. A SECOND AREA OF ELEVATED CAPE WITH
MAX VALUES APPROACHING 600 J/KG WERE IN THE VICINITY OF THE SFC
TROUGH MENTIONED ABOVE. ELSEWHERE CAPE APPEARS LIMITED. IN THE
NEXT SEVERAL HRS...SHOULD SEE CONVECTION RAMP UP ACRS THE NERN
CORNER OF THE CWA AND EVENTUALLY MERGE WITH STORM ALONG THE
CONVERGENCE TO THE SOUTH. SPC HAS THIS AREA UNDER A MARGINAL RISK
OF SEVERE. BASED ON MODEL SOUNDINGS STRONG/DAMAGING WINDS MAIN
THREAT...WITH A LOW RISK OF LARGE HAIL. SLOW STORM MOTIONS MAY
ALSO RESULT IN LOCALLY HEAVY RAINFALL. ELSEWHERE... T-STORM
POTENTIAL WILL BE LOWER ALONG THE FRONT RANGE...I.E. WITHIN THE
I-25 URBAN CORRIDOR WHERE LOWER DEWPTS/CAPE VALUES PREVAIL. MAIN
THREAT FROM PASSING HIGH BASED STORMS IN THIS AREA ACCORDING TO
INTERACTIVE INVERTED-V MODEL SOUNDINGS WILL BE STRONG
DOWNBURSTS/GUSTY OUTFLOW WINDS LATE THIS AFTN/ EARLY EVE. ONCE THE
SHORT WAVE PASSES BY AROUND MIDNIGHT...SHOULD SEE A QUICK DROP OFF
IN STORM ACTIVITY BUT PERHAPS NOT UNTIL SUNRISE ALONG THE EASTERN
FRINGE OF THE CWA IN THE PRESENCE OF LOW/MID 60S DEWPTS. FCST LOW
TEMPS TONIGHT ABOUT THE SAME AS LAST NIGHT WITH LINGERING MID AND
HIGH CLOUD COVER.

WEATHER ON SUNDAY POTENTIALLY MUCH MORE ACTIVE/STORMY...ESPLY EAST
OF THE MTNS. UPPER RIDGE OVER THE REGION COLLAPSES AS A STRONG MID-
LEVEL TROUGH SWEEPS EAST ACRS MONTANA AND WYOMING. WITH ITS
PASSAGE...A COLD FRONT DRIVES S ACRS NERN COLORADO EARLY IN THE
MORNING. INITIALLY...BNDRY LAYER DRIES WITH A SHIFT TO NLY SFC WINDS
FOLLOWING FRONTAL PASSAGE. THROUGH THE HEIGHTS FALL AS COOLER AIR
ALOFT FILTERS DOWN FROM THE NW WHICH FURTHER DESTABILIZES THE PLAINS
AIRMASS. BY AFTERNOON...MODELS INDICATE WEAK LOW/MID-LEVEL QG FORCING
FOR ASCENT AND SFC BASED CAPE VALUES RANGING ANYWHERE FROM 1500 TO
300 J/KG ACRS ERN 1/3RD OF THE CWA AFTER 18Z. BY LATE AFTERNOON
DEEPER E-NELY BNDRY LAYER FLOW APPEARS TO ELEVATE DEWPTS UP AGAINST
THE FRONT RANGE. HOWEVER MODELS SHOW THE GREATEST CAPE VALUES ALONG
THE FRONT RANGE SHOWING UP AFTER 00Z/MONDAY. BOTTOMLINE...POST-
FRONTAL SHEAR...ELEVATED LOW-LEVEL MOISTURE AND STG INSTABILITY MAY
LEAD TO THE FORMATION OF SEVERAL SUPER CELL STORMS CAPABLE OF LARGE
HAIL...DAMAGING WINDS AND HVY RAINFALL PROBABLY AFTER 21Z TOMORROW.
AREA WITH THE BEST CHANCE FOR SVR ROUGHLY EAST A LINE FROM CHEYENNE
TO JUST OF DENVER TO ELBERT IN WRN ELBERT COUNTY. SPC PRESENTLY HAS
THIS AREA IN A SLIGHT RISK FOR SEVERE. SVR WX SPOTTER ACTIVATION MAY
BE NECESSARY TOMORROW AFTERNOON.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 230 PM MDT SAT AUG 15 2015

STILL A GOOD CHANCE FOR STORMS ON SUNDAY EVENING...ESPECIALLY ON
THE FAR NORTHEAST PLAINS AND PALMER DIVIDE ALONG STALLED
CONVERGENCE FRONTAL BOUNDARY. SURFACE BASED CAPES OF
1000-2000J/KG ALONG WITH INCREASING WEST FLOW ALOFT COULD LEAD TO
A FEW SEVERE STORMS ON THE PLAINS. NAM SHOWING QUITE A BIT OF LOW
LEVEL MOISTURE ADVECTING IN UNDER NORTHEAST LOW LEVEL FLOW IN THE
WAY OF STRATUS AND FOG BY EARLY MONDAY AM ON THE PLAINS. CERTAINLY
A GOOD POTENTIAL FOR SEVERE STORMS LATER ON MONDAY WITH FORECAST
SURFACE BASED CAPES OF 2000-3000J/KG AND DEWPOINTS WELL INTO THE
UPPER 50S AND LOWER 60S. LIMITING FACTOR WOULD BE STRONG LOW
LEVEL INVERSION AT 750MB WHICH LINGER THROUGH MUCH OF THE DAY.
GIVEN APPROACH OF UPPER LEVEL WAVE OVER NORTHERN ROCKIES...UPPER
JET AND WEAK TO MODERATE ASCENT...EXPECT THIS TO CAP TO ERODE
INITIALLY OVER HIGHER TERRAIN AND PALMER DIVIDE. POTENTIAL FOR
LARGE HAIL AND DAMAGING WINDS WITH THIS SET UP. TORNADO THREAT
LOOKS LOWER AS LOW LEVEL SHEAR PROFILE NOT THAT GREAT. OVERALL
STORM POTENTIAL FOR MONDAY AFTERNOON/EVENING WILL HINGE ON EROSION
OF CAP AND RELIANCE ON OUTFLOW BOUNDARIES COMING OFF HIGHER
TERRAIN.

STRONG UPPER LEVEL TROF WILL SWEEP ACROSS THE REGION ON TUESDAY
WITH STRONG DRYING AND SUBSIDENT AIRMASS MOVING IN BY TUESDAY
AFTERNOON AND EVENING. EXPECT POPS TO DIMINISH RAPIDLY TUESDAY
MORNING ALONG WITH SOME GUSTY NORTH TO NORTHWEST WINDY CONDITIONS
DEVELOPING ON THE PLAINS. COLORADO WILL BE UNDER A DRIER WEST TO
NORTHWEST FLOW PATTERN FOR WEDNESDAY AND THURSDAY WITH JUST A
SLIGHT CHANCE FOR A STORM OVER THE MOUNTAINS BY LATE THURSDAY.

FOR FRIDAY...FLOW ALOFT SHIFTS BACK SOUTHWESTERLY WHICH MAY
RESULT IN SOME SLOW INCREASE IN MOISTURE LEVELS AGAIN AND A RETURN
FOR AFTERNOON AND EVENING THUNDERSTORMS OVER MOUNTAINS AND
PLAINS. TEMPERATURES WILL REMAIN QUITE COOL ON TUESDAY WITH
READINGS ONLY IN THE 70S BEHIND THE TROF...AND THEN SOME RECOVERY
LATER IN THE WEEK WITH READINGS BACK INTO THE 80S.

&&

.AVIATION...(FOR THE TAFS THROUGH 06Z SUNDAY EVENING)
ISSUED AT 831 PM MDT SAT AUG 15 2015

STILL SOME CONVECTIVE ACTION IMPACTING KDEN AT 0240Z BUT KAPA AND
KBJC LOOK TO BE OUT OF THE WOODS. WINDS WILL PROBABLY REMAIN
RATHER GOOFY FOR A COUPLE OF MORE HOURS BEFORE SETTLING INTO
DRAINAGE PATTERNS BY AROUND MIDNIGHT. STILL EXPECT A SHIFT TO
NORTH/NORTHEAST FLOW AROUND MIDMORNING SUNDAY AND ANOTHER THREAT
OF CONVECTION IN THE AFTERNOON.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE...ET
SHORT TERM...BAKER
LONG TERM...ENTREKIN
AVIATION...ET
Hazardous weather outlook, Aug 15, 11:29 AM MDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1129 AM MDT SAT AUG 15 2015

COZ030>051-161730-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1129 AM MDT SAT AUG 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER THE
MOUNTAINS AND HIGH VALLEYS BY EARLY THIS AFTERNOON AND GRADUALLY
BECOME MORE NUMEROUS THROUGH THE AFTERNOON AS MOISTURE INCREASES
AHEAD OF AN APPROACHING WEATHER DISTURBANCE. SOME OF THESE STORMS
ARE EXPECTED TO MOVE EAST OVER THE PLAINS BY MID-AFTERNOON AND
LINGER THROUGH LATE THIS EVENING. A FEW STORMS MAY PRODUCE
MODERATE TO HEAVY RAINFALL ALONG WITH WIND GUSTS TO AROUND 45 MPH.
THIS STORM ACTIVITY MAY CONTINUE WELL INTO THE EVENING WITH THE
PASSAGE OF THE UPPER LEVEL WEATHER DISTURBANCE. MOST STORMS WILL
LIKELY DISSIPATE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE
MOUNTAINS AND NORTHEAST PLAINS SUNDAY AND MONDAY. SOME STORMS MAY
BE STRONG OR POSSIBLY SEVERE...ESPECIALLY OVER THE FAR NORTHEAST
PLAINS. TEMPERATURES WILL COOL MONDAY BEHIND A COLD FRONT WITH
HIGHS IN THE LOWER TO MID 80S. THESE COOLER TEMPERATURES WILL
CONTINUE WITH ANOTHER FRONT ON TUESDAY BRINGING ADDITIONAL
PRECIPITATION TO THE REGION AND TEMPERATURES DROOPING INTO THE
UPPER 70S TO LOWER 80S. WEDNESDAY THROUGH FRIDAY WILL BE DRY WITH
TEMPERATURES RISING BACK TO SEASONAL NORMALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON.

BAKER/ENTREKIN

In the hours before

Special weather statement, Aug 15, 4:40 PM MDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
440 PM MDT SAT AUG 15 2015

COZ049-152315-
WASHINGTON COUNTY CO-
440 PM MDT SAT AUG 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON COUNTY
UNTIL 515 PM MDT...

AT 440 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTH OF OTIS...OR 13 MILES EAST OF AKRON...MOVING EAST AT 15
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OTIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4006 10303 4027 10304 4027 10280 4006 10280
TIME...MOT...LOC 2240Z 292DEG 12KT 4021 10297

RPK
Special weather statement, Aug 15, 5:09 PM MDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
509 PM MDT SAT AUG 15 2015

COZ048-049-051-152345-
LOGAN COUNTY CO-WASHINGTON COUNTY CO-PHILLIPS COUNTY CO-
509 PM MDT SAT AUG 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PHILLIPS...
SOUTHEASTERN LOGAN AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 545 PM
MDT...

AT 508 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF ST
PETERSBURG TO 11 MILES NORTHWEST OF ELBA...OR ALONG A LINE EXTENDING
FROM 24 MILES WEST OF HOLYOKE TO 14 MILES SOUTHWEST OF AKRON...AND
MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AKRON...OTIS...LONE STAR...BURDETT...PLATNER AND ELBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4044 10261 4044 10278 4035 10278 4035 10280
      4026 10279 3989 10318 4004 10341 4055 10282
      4050 10254
TIME...MOT...LOC 2308Z 299DEG 11KT 4051 10275 3999 10337

RPK
Special weather statement, Aug 15, 6:28 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
628 PM MDT SAT AUG 15 2015

COZ049-160100-
WASHINGTON COUNTY CO-
628 PM MDT SAT AUG 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WASHINGTON COUNTY
UNTIL 700 PM MDT...

AT 628 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF ELBA...OR 17 MILES SOUTHEAST OF AKRON...MOVING
SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
WASHINGTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3978 10316 4008 10317 4008 10280 3978 10280
TIME...MOT...LOC 0028Z 314DEG 14KT 3995 10304

RPK
Special weather statement, Aug 15, 7:16 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
716 PM MDT SAT AUG 15 2015

COZ040-041-045-046-160145-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
716 PM MDT SAT AUG 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELBERT AND ARAPAHOE
COUNTIES UNTIL 745 PM MDT...

AT 716 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF COTTONWOOD
VALLEY TO 5 MILES SOUTHEAST OF ARAPAHOE PARK...OR ALONG A LINE
EXTENDING FROM 32 MILES NORTH OF LIMON TO 21 MILES SOUTHEAST OF
DENVER...AND MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BENNETT...DEER TRAIL...COTTONWOOD VALLEY...BYERS AND STRASBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3970 10465 3977 10371 3957 10371 3947 10461
TIME...MOT...LOC 0116Z 313DEG 14KT 3973 10382 3959 10460

RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 6:28 PM MDTSpecial Weather StatementBOUWashington32 min
Aug 15, 6:47 PM MDTSevere Thunderstorm WarningBOUWashington28 min
Aug 15, 7:16 PM MDTSpecial Weather StatementBOUArapahoe29 min
Aug 15, 7:22 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert24 min
Aug 15, 8:26 PM MDTAreal Flood AdvisoryBOUWashington2 hr
Aug 15, 8:59 PM MDTSpecial Weather StatementBOUElbert31 min
Aug 15, 9:09 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln36 min
Aug 15, 9:23 PM MDTAreal Flood AdvisoryBOUElbert, Lincoln2 hr
Aug 15, 9:40 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln35 min
Aug 15, 10:14 PM MDTSevere Thunderstorm WarningBOULincoln43 min
Aug 16, 5:42 AM MDTFlash Flood WatchBOUElbert, Lincoln, Logan, Morgan, Phillips, Sedgwick and 1 more15 hr
Aug 16, 2:40 PM MDTSevere Thunderstorm WarningBOUBoulder, Larimer50 min
Aug 16, 3:08 PM MDTFlash Flood WarningBOULarimer112 min
Aug 16, 3:21 PM MDTSevere Thunderstorm WarningBOUBoulder24 min
Aug 16, 3:49 PM MDTTornado WarningBOUWeld26 min
Aug 16, 3:54 PM MDTSevere Thunderstorm WarningBOUBoulder13 min
Aug 16, 4:11 PM MDTTornado WarningBOUWeld34 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.